Progesterone, voice change

by Sealye
(USA)

I have a question. 11yrs ago I was pregnant with my daughter. About 3rd to 4th month approximately, my singing voice changed from alto to tenor. It stayed like that through entire pregnancy. BP was normal until last day. Few hours before delivery my face and body got swollen to twice the size. My voice got deeper beyond the tenor. My BP went wild and had emergency ceasarian. BP stayed high up to this day. Voice still tenor, but can't do alto and soprano anymore. Frustrating. Body weight never went back to petite tall, but what's worse is the boobs and belly fat. No matter how much I diet and exercise, I only lose 10 lbs on average and no more. Developed bad case of PMS, depression, which switches to bipolar if I drink caffeine or anti depressants. Developed heavy uterine bleeding which would go on for months. Contraceptives couldn't stop the bleeding. DNC couldn't stop it either. Only hysterectomy at age 30 stopped it. All other symptoms remain unresolved. Started progesterone cream yesterday. The effect on my brain fog was great this morning. I had a clear mind, but that changed as the day progressed I went back to my usual cloudy mind. My voice though, went back to deepening than usual. Is it the progesterone that deepened it at pregnancy and today? Please she'd light on how to use this to control the symptoms and certainly get my beautiful voice back. Thank you so much.

Cee

Comments for Progesterone, voice change

Click here to add your own comments

Feb 12, 2013
Progesterone, voice change Part 2
by: Wray

Hi Cee The following papers give you an idea of the changes which can occur in Pregnancy. One study found significantly lower progesterone and allopregnanolone levels, with or without preeclampsia, with emergency caesarian. A study by Dr Dalton in 1954 showed more women with toxaemia went on to develop PMS, see here, here, here, here, here, here, here, here, here, here, here,
here,
here, here and here. Amongst other things, excess oestrogen can cause water retention, which does alter BP, see here, here, here and here. Continued below

Feb 12, 2013
Progesterone, voice change
by: Wray

Hi Cee Progesterone is an excellent diuretic, see our page on Traumatic Brain Injury. Heavy bleeding is caused by a lack of taurine, see here. Also an excess of oestrogen and the MMPs, and a lack of progesterone. There's more info on our page about Menstruation. 400mg/day or more progesterone does stop it, plus NAC (N-acetyl cysteine), taurine and vitamin D. A lack of vitamin D reduces the benefits of progesterone, plus it can cause problems while pregnant, see here, here, here, here and here. It appears you are using too little progesterone, this stimulates oestrogen leading to adverse symptoms. More about this on our Oestrogen Dominance page. The same reasoning can be applied to the excess oestrogen/lack of progesterone during any stage of pregnancy. We've found from Saliva Tests that a ratio of 600:1 and over is needed to feel well. Both Progesterone and Vitamin D act synergistically. Please have a vitamin D test done. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth and Birmingham Hospital. Blood levels should be 70-100ng/ml (175-250nmol/L) and not the 30ng/ml (75nmol/L) most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although recent research indicates it should be 10,000iu's per day, see here. Continued below

Feb 12, 2013
Progesterone, voice change part 3
by: Wray

Hi Cee Has anyone checked your testosterone levels? Excess testosterone in pregnancy can cause adverse symptoms. This hormone is the precursor to oestrogen in both men and women. The enzyme aromatase affects the conversion between the two. Please see this chart by Genova Diagnostics which shows the pathway. I normally recommend 100-200mg/day progesterone, but feel you will need at least 200mg/day, if not more. There's further info on our page How to use progesterone cream. You might like to see these comments from women who had to use high amounts, plus getting their vitamin D level high, before symptoms resolved, see here, here and here, Scroll to 'Possibly Reconsider'. Take care Wray

Jul 26, 2014
Progesterone for opera singer
by: Kay

I am a professional opera singer. I am 53 years old and am in menopause. I experience hot flashes, and lost libido. I've read great things about the use of natural bio identical progesterone creams. I am concerned though, that it will have an effect my voice, by either causing vocal dryness or lowering of the voice. This would be detrimental to my career. I am also concerned if will cause me to gain weight.

Recently a friend told me about the benefits of using DHEA for balancing my hormones. I took 25mg tablets for only 3 days. In that short time, I experienced severe dryness in my throat to the point that my voice was completely hoarse. I stopped taking it immediately. It took a good week for my voice to return to normal level of hydration. Also, during that time, I rapidly gained weight. My breast and stomach bloated up like a balloon. I have been off of the DHEA for about one week now, and have been eating only raw foods (fruits and veggies) to decrease the bloating. This usually jump starts weight loss for me. My breast have decreased somewhat, but the bloating around my stomach and lower abdominal region has not budged.

I would really like to try the natural bio identical progesterone cream to offset the side effects of menopause and restore my libido. However, I cannot run the risk of experiencing the same side effects I experienced from the DHEA. I would greatly appreciate any advice on this please? Thank you so much! :)

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Benefits of progesterone.


Search over 7,500 pages on this site...